Alert archive / New York / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 45, NWS Buffalo, NY

July 21, 2022Cayuga County, Oswego County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 21, 2022, 2:13 AM EDT for Cayuga County, Oswego County, Wayne County, New York. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 2:13 AM EDT (06:13 UTC)
Expired
Jul 21, 2022, 2:45 AM EDT
In force
32 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 95 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

575 
WUUS51 KBUF 210613
SVRBUF
NYC011-075-117-210645-
/O.NEW.KBUF.SV.W.0045.220721T0613Z-220721T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
213 AM EDT Thu Jul 21 2022

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wayne County in western New York...
  Cayuga County in central New York...
  Southwestern Oswego County in central New York...

* Until 245 AM EDT.

* At 213 AM EDT, a severe thunderstorm was located over Montezuma, or
  10 miles northwest of Auburn, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Fulton, Weedsport, Cato, Ira, Conquest, Savannah, Port Byron,
  Meridian, South Hannibal and South Butler.

This includes Interstate 90 near exit 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4323 7648 4315 7647 4314 7649 4311 7647
      4310 7650 4303 7649 4302 7679 4313 7681
      4337 7641 4323 7633
TIME...MOT...LOC 0613Z 240DEG 51KT 4305 7670 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
2 follow-up statements
006 
WWUS51 KBUF 210635
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
235 AM EDT Thu Jul 21 2022

NYC075-117-210644-
/O.CAN.KBUF.SV.W.0045.000000T0000Z-220721T0645Z/
Wayne NY-Oswego NY-
235 AM EDT Thu Jul 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
SOUTHWESTERN OSWEGO COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4303 7660 4318 7656 4320 7648
TIME...MOT...LOC 0634Z 246DEG 18KT 4313 7648 

$$

NYC011-210645-
/O.CON.KBUF.SV.W.0045.000000T0000Z-220721T0645Z/
Cayuga NY-
235 AM EDT Thu Jul 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CAYUGA COUNTY...

At 234 AM EDT, a severe thunderstorm was located over Plainville, or
7 miles west of Baldwinsville, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Weedsport, Cato and Meridian. 

This includes Interstate 90 near exit 40.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4303 7660 4318 7656 4320 7648
TIME...MOT...LOC 0634Z 246DEG 18KT 4313 7648 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JLA
710 
WWUS51 KBUF 210641
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
241 AM EDT Thu Jul 21 2022

NYC011-210651-
/O.EXP.KBUF.SV.W.0045.000000T0000Z-220721T0645Z/
Cayuga NY-
241 AM EDT Thu Jul 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY WILL EXPIRE AT
245 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4315 7647 4314 7649 4311 7647 4310 7650
      4303 7649 4303 7660 4318 7656 4320 7648
TIME...MOT...LOC 0641Z 240DEG 51KT 4318 7637 

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 11:56 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 20, 11:56 PM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1156 PM EDT Wed Jul 20 2022

.SYNOPSIS...
A weak cold front will cross our region tonight...and while some
showers and thunderstorms are expected to continue...the new airmass
will only offer minimal relief from our mid summer heat. A few
showers and spotty thunderstorms will again be possible on
Thursday...as a weak trough will cross the region. Drier weather
will then return Friday and Saturday...although a few spotty showers
and storms cannot be ruled out each day.

&&

.NEAR TERM /THROUGH THURSDAY/...
Currently, a broken line of thunderstorms is tracking into WNY along
and just ahead of a weak cold front that will cross our region
tonight. This area of convection is associated with a plume of
notably higher theta e values...which can partially be inferred by
the Tds in the upper 60s to lower 70s in that area. As one would
expect... MLCAPE values are higher in this area as well with 03Z
values still 1000+ j/kg. This particular plume is expected to
drift across the western counties through 06z...with a few of
these storms having already prompted severe thunderstorm
warnings. The convection should weaken with time as it pushes
east of the Genesee valley overnight.

Otherwise...it will be a sultry night with mins across the lower
elevations remaining in the 70s.

Thursday...a few showers may still be ongoing in the morning east of
Lake Ontario with the pre-frontal trough. The weak surface based
cold front (more of a dewpoint boundary by this time) will cross the
eastern Great Lakes during the day, producing a few more showers and
widely scattered thunderstorms. The best juxtaposition of large
scale support and low level convergence will be found east of Lake
Ontario, where the best coverage of showers and thunder potential
will be found. A few storms may briefly become strong east of Lake
Ontario, but the better severe weather risk will be in eastern NY
and western New England.

Across Western NY, most of the showers and isolated thunder will
focus along and inland of lake breeze boundaries Thursday. Expect a
few showers to develop from the western Southern Tier into the
western Finger Lakes from late morning through the afternoon south
and east of the stabilizing flow off Lake Erie. A convergence zone
will likely develop due to lake modified boundary layer flow from
the Niagara Peninsula east across the Niagara Frontier and down the
Route 104 corridor through Rochester to Oswego County, supporting a
few scattered showers or an isolated thunderstorm from late morning
through late afternoon.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Cold front presses into eastern NY/western New England Thursday
night. Aside from a leftover shower well east of Lake Ontario,
surface high pressure nosing in from the southwest will provide a
mainly dry night with slightly cooler temps as lows drop back into
the 60s areawide.

Mainly dry and warm conditions are expected Friday, however there
are indications that a weak shortwave may move across southern
NY/northern PA bringing the chance for a few showers and
thunderstorms, mainly across the western Southern Tier and Finger
Lakes region. Fairly strong shear profiles combined with favorable
timing coinciding with peak heating will yield  the chance for an
isolated strong storm or two across the interior Southern Tier
Friday afternoon/early evening. Highs will be in the low to mid 80s,
some upper 70s across the hilltops.

Surface high pressure quickly noses back north from the Ohio Valley
bringing dry weather back in across western and northcentral NY for
Friday night, with mainly dry weather expected to last into Saturday
as well, although there could be an isolated shower/rumble of
thunder or two along and inland of any lake breeze circulations
during the afternoon/early evening. Center of high pressure slides
into the Mid Atlantic region Saturday which will initiate a low
level southwesterly return flow that will pump another surge of very
warm air back in across our area as 850mb temps make another run at
20C or so. Very warm to hot by Saturday afternoon with highs mainly
in the upper 80s to low 90s, some mid 80s across the hilltops.

Strong cold front will move from the upper Great Lakes to the
central Great Lakes Saturday night, which will bring at least
increasing chances for some scattered showers/isolated storms across
our area, especially toward early Sunday morning out ahead of the
southeastward advancing boundary.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A pre-frontal trough ahead of a strong cold front will likely move
through on Sunday, followed by the cold frontal passage Sunday
evening. Improving model agreement on timing, with showers likely
and possibly some thunderstorms Sunday and through Sunday evening.
It will still be hot and fairly humid Sunday with highs mainly in
the 80s.

The cold front will lose its momentum some as it gradually pushes
south of the area on Monday. There may be some lingering showers
across the Southern Tier, but the vast majority of the day will be
rain-free and notably cooler and less humid. A mid level ridge and
surface high pressure will build across the area and maintain the
dry pattern through Tuesday night. Daytime highs will range from the
mid 70s to lower 80s Monday and Tuesday.

The surface high will exit to the east across New England on Wednesday
with a chance convection associated with an approaching
shortwave will spark some showers and possibly a thunderstorm
during the day.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
While a cold front crossing the region will support scattered
showers and thunderstorms tonight...generally VFR weather should
remain in place outside of any heavier rainfall.

Thursday...a few showers and widely scattered thunderstorms will
continue as another weak trough crosses the eastern Great Lakes. The
best coverage will be found east of Lake Ontario. Across Western NY
expect more spotty coverage of showers and a small chance of a
thunderstorm, mainly along and inland of the lake breeze boundaries.
Abundant low level moisture may produce a few areas of MVFR CIGS
from morning through early afternoon.

Outlook...

Friday and Saturday...Mainly VFR with a small chance of a few
spotty showers and thunderstorms.
Sunday...Areas of MVFR with showers and thunderstorms likely.
Monday...Mainly VFR.

&&

.MARINE...
A cold front will cross the eastern Great Lakes tonight, with a line
of showers and thunderstorms possibly producing locally strong winds
and higher waves on Lake Erie and the west end of Lake Ontario this
evening through the early overnight. There may be several hours of
moderate southwest winds on Lake Erie tonight behind the convective
line. This has prompted a small craft advisory that will run through
the day Thursday for Lake Erie.

Another weak front will cross the eastern Great Lakes Thursday. This
will produce moderate west-southwest winds on Lake Ontario with a
period of Small Craft Advisory conditions on the eastern portion of
Lake Ontario. Winds and waves will diminish Thursday night.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for LEZ040-041.

&&

SYNOPSIS...Hitchcock/RSH
NEAR TERM...Hitchcock/RSH/SW
SHORT TERM...JM
LONG TERM...Apffel
AVIATION...Hitchcock/RSH/SW
MARINE...Hitchcock
Hazardous weather outlook, Jul 20, 10:24 AM EDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1024 AM EDT Wed Jul 20 2022

NYZ001-010-211430-
Niagara-Northern Erie-
1024 AM EDT Wed Jul 20 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-211430-
Chautauqua-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a slight risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-021-211430-
Wyoming-Allegany-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>006-011-013-014-211430-
Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Livingston-
Ontario-
1024 AM EDT Wed Jul 20 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-211430-
Jefferson-Lewis-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk of severe thunderstorms on Thursday.
Isolated damaging winds and large hail are the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ020-085-211430-
Cattaraugus-Southern Erie-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Isolated damaging winds and large hail will be the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-211430-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms this evening and
early tonight. Strong winds and large hail will be the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-211430-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1024 AM EDT Wed Jul 20 2022

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

In the hours before

Local storm report, Jul 20, 11:56 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1156 PM EDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     TSTM WND DMG     2 E ALBION              43.24N 78.16W
07/20/2022                   ORLEANS            NY   911 CALL CENTER

            TREE DOWN BLOCKING ROAD.

&&

JLA
Local storm report, Jul 21, 12:12 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1212 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     MARINE TSTM WIND 3 S BUFFALO             42.85N 78.87W
07/20/2022  M40 MPH          LEZ041             NY   MESONET

&&

JLA
Local storm report, Jul 21, 12:25 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND DMG     3 NNE ELMA CENTER       42.86N 78.61W
07/20/2022                   ERIE               NY   911 CALL CENTER

            FALLEN TREE WRAPPED IN POWER LINES. TREE IS
            BLOCKING ROAD.

&&

JLA
Local storm report, Jul 21, 12:49 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1249 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     MARINE TSTM WIND 1 NNW OLCOTT            43.34N 78.72W
07/20/2022  M58 MPH          LOZ042             NY   C-MAN STATION

1100 PM     MARINE TSTM WIND 1 NW OLCOTT             43.34N 78.72W
07/20/2022  M49 MPH          LOZ042             NY   C-MAN STATION

&&

JLA
Local storm report, Jul 21, 1:30 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
130 AM EDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     MARINE TSTM WIND 2 WSW BUFFALO           42.88N 78.89W
07/20/2022  M43 MPH          LEZ041             NY   C-MAN STATION

&&

JLA
Special weather statement, Jul 21, 1:38 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
138 AM EDT Thu Jul 21 2022

NYZ004>006-013-014-210645-
Ontario NY-Livingston NY-Oswego NY-Wayne NY-Northern Cayuga NY-
138 AM EDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of Wayne, east central
Livingston, Cayuga, western Oswego and Ontario Counties through 245
AM EDT...

At 138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marion to near Harrison Valley. Movement
was northeast at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Canandaigua, Fair Haven Beach State Park, Ontario, Newark,
Williamson, Marion, Lyons, Palmyra, Victor, Bristol, Clifton Springs,
Clyde, Phelps, Sodus, Bloomfield, Naples, Rushville, Chimney Bluffs
State Park and Farmington.

This includes Interstate 90 between exits 44 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4258 7755 4331 7729 4334 7714 4331 7697
      4335 7681 4340 7671 4343 7655 4303 7670
      4301 7696 4276 7697 4276 7731 4267 7737
      4258 7737
TIME...MOT...LOC 0538Z 247DEG 35KT 4315 7728 4192 7771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:57 PM EDTSpecial Marine WarningBUF93 min
Jul 20, 10:08 PM EDTSpecial Weather StatementBUFNiagara67 min
Jul 20, 10:45 PM EDTSevere Thunderstorm WarningBUFNiagara45 min
Jul 20, 11:12 PM EDTSpecial Marine WarningBUF50 min
Jul 20, 11:25 PM EDTSpecial Marine WarningBUF65 min
Jul 20, 11:25 PM EDTSevere Thunderstorm WarningBUFNiagara, Orleans28 min
Jul 20, 11:31 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming29 min
Jul 20, 11:52 PM EDTSevere Thunderstorm WarningBUFErie, Niagara38 min
Jul 21, 12:39 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming66 min
Jul 21, 1:38 AM EDTSpecial Weather StatementBUFOntario, Wayne67 min
Jul 21, 3:42 AM EDTSpecial Weather StatementBUFLewis93 min
Jul 21, 4:16 AM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson18 hr
Jul 21, 12:11 PM EDTSpecial Weather StatementBUFJefferson34 min
Jul 21, 12:38 PM EDTSpecial Marine WarningBUF52 min
Jul 21, 12:43 PM EDTSpecial Weather StatementBUFLewis47 min
Jul 21, 12:57 PM EDTSevere Thunderstorm WarningBUFLewis31 min
Jul 21, 1:03 PM EDTSpecial Weather StatementBUFOswego42 min
Jul 21, 1:59 PM EDTSpecial Weather StatementBUFOswego46 min
Jul 21, 2:31 PM EDTSpecial Weather StatementBUFOswego44 min
Jul 21, 2:55 PM EDTSpecial Weather StatementBUFLewis50 min

Nearby

Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.